MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE
Model Number D03I-111X00
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have reviewed the production records of the excor stationary driving unit, s/n (b)(6).There were no anomalies in production and documentation is according to the manufacturer specifications.The most recent maintenance on this driver was performed according to the specification by berlin heart service engineers on 2024-08-02.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
On 2025-05-17 the site contacted berlin heart inc.Clinical affairs to report that an excor ikus driving unit change occurred.According to the site report, the ikus driving unit was in use on a patient supported with a 10 ml excor blood pump, when the driver began audibly alarming continuously and displayed a login error.The site reported that the blood pump membrane stopped moving during the event.The site also reported that they hand pumped the patient while the affected ikus driving unit was switched to the backup unit.Once the backup driving unit was connected, the pump membrane resumed movement as intended.The patient was stable throughout.Bhi ca was notified after the event, and the affected ikus driver was collected as a complaint.
 
Additional Manufacturer Narrative
Berlin heart received the affected excor ikus driver on 2025-05-22 for investigation.Upon receipt, the unit was inspected both internally and externally.The initial startup test was conducted, and the ikus driver ran for over 48 hours without any issues.A complaint investigation was conducted in collaboration with the sustaining engineering department at the manufacturer, berlin heart gmbh.As the driver needs to be inspected by the software team, the driver was sent to the manufacturer for further investigation on 2025-06-11.Upon reviewing the log data, it was confirmed that the reported pump stopped operating on 2025-05-18 at 08:24:55.After further analysis of the log data, it was observed that the ikus driver suddenly triggered an alarm during operation when the user tried to log in to the system, showing "backup computer faulty".The driver software then began going through the startup process similar to the initial driver startup when turning on the device.The initial startup test began, aborted and started again, this sequence occurring 6 times on 2025-05-18.About 1 min 24 seconds after the initial "backup computer faulty" error, the ikus driver logged the pump parameters 3 times just before the driver was turned off on 2025-05-18 at around 08:27:29.Additional analysis of the log data with the support of a software engineering team at the external service supplier, no evidence indicating a software failure was found.Then, after the final review, it was suspected that the defective "fram" (working memory of the running processing board) led to the control computer switching to start test mode as a result fault and repeatedly aborting and restarting it.The fram on the mp2 main processing board was observed to be the cause of the reported failure.As a result, the mp2 board, mp1 board and the v24 board were replaced.After replacing, the driver was subjected to a 48-hour continuous operation and passed all the tests successfully without any errors.

Brand Name
BERLIN HEART IKUS STATIONARY DRIVING UNIT
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key22208645
Report Number3004582654-2025-00030
Device Sequence Number7714736
Product Code DSQ
UDI-Device Identifier04260090040225
UDI-Public(01)04260090040225
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD03I-111X00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/15/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age5 MO
Patient SexFemale
Patient Weight4 KG